# SDR 2007FA0000372

- Difficulty date: May 2, 2007
- Submitted: May 2, 2007
- Operation: General aviation
- Make and model: Cessna R182
- Aircraft serial: 01165
- Aircraft time: 5,500 hours
- Engine: Lyc O540J3C5
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Battery
- Part number: MN1300
- Part serial: MAR2012
- Condition: Leaking
- Location: Elt
- Part time: 12 hours
- Component: Elt, Ameriking
- Component part number: AK450
- Stage of operation: IN
- How discovered: V
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

BATTERIES LEAKED INSIDE ELT UNIT PREVENTING ELT OPERATION AND DESTROYING CONTACTS INSIDE UNIT. THIS IS ONE OF SEVERAL TIMES THIS PROBLEM HAS BEEN SEEN IN THE NEWER OR MORE RECENTLY MANUFACTURED BATTERIES THIS PARTICULAR SET HAD AN EXPIRATION OF 2012 AND HAD ONLY BEEN INSTALLED IN THE UNIT FOR ONE YEAR.  RECOMMEND BAT REPLACEMENT EVERY 6 MONTHS UNTIL THIS PROBLEM IS ADDRESSED BY ELT MANUFACTURES OR THE BATTERY COMPANY NOTE OLDER BATTERIES DID NOT EXHIBIT THIS PROBLEM.
